Alert archive / Massachusetts / Gale Watches in 2012
Gale Watch 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Dec 28, 2012, 4:38 PM EST. It took effect at Dec 30, 2012, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 4:38 PM EST (21:38 UTC)
- In effect from
- Dec 30, 2012, 12:00 AM EST
- Expired
- Dec 29, 2012, 10:54 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHUS71 KBOX 282138 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EST FRI DEC 28 2012 ...A GALE CENTER IS FORECAST TO TRACK OFF THE MID ATLANTIC AND NEW ENGLAND COASTLINE DURING SATURDAY AND SATURDAY NIGHT... ANZ232-290545- /O.CAN.KBOX.SC.Y.0105.000000T0000Z-121228T2200Z/ /O.NEW.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ NANTUCKET SOUND- 438 PM EST FRI DEC 28 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-231-233>237-251-282245- /O.CAN.KBOX.SC.Y.0105.000000T0000Z-121228T2200Z/ BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 438 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-254-290545- /O.EXT.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.NEW.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 438 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY EVENING THROUGH SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-290545- /O.EXT.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.NEW.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 438 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY NIGHT AND SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
455 WHUS71 KBOX 290511 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1211 AM EST SAT DEC 29 2012 ...A GALE CENTER IS FORECAST TO TRACK OFF THE MID ATLANTIC AND NEW ENGLAND COASTLINE DURING SATURDAY AND SATURDAY NIGHT... ANZ250-254-291315- /O.EXP.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.NEW.KBOX.SC.Y.0106.121229T0511Z-121229T1000Z/ /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1211 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY EVENING THROUGH SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-291315- /O.EXP.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1211 AM EST SAT DEC 29 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY NIGHT AND SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-291315- /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ NANTUCKET SOUND- 1211 AM EST SAT DEC 29 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
334 WHUS71 KBOX 290930 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 430 AM EST SAT DEC 29 2012 ...A GALE CENTER WILL MOVE OFF THE MID ATLANTIC COAST TODAY... PASSING SOUTH OF NEW ENGLAND TONIGHT AND EARLY SUNDAY... ANZ250-254-291730- /O.CAN.KBOX.SC.Y.0106.000000T0000Z-121229T1000Z/ /O.EXT.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY EVENING THROUGH SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-235-237-291730- /O.EXB.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ CAPE COD BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-291730- /O.EXT.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WINDS AND SEAS...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-291730- /O.EXT.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ NANTUCKET SOUND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
114 WHUS71 KBOX 291554 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1054 AM EST SAT DEC 29 2012 ...A DANGEROUS AND RAPIDLY DEVELOPING OCEAN STORM WILL BRING STORM FORCE WINDS TO THE EASTERN OUTER-WATERS TONIGHT... ANZ256-300000- /O.UPG.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ /O.NEW.KBOX.GL.W.0030.121229T2200Z-121231T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1054 AM EST SAT DEC 29 2012 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-232-300000- /O.UPG.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ /O.NEW.KBOX.GL.W.0030.121230T0000Z-121231T0000Z/ CAPE COD BAY-NANTUCKET SOUND- 1054 AM EST SAT DEC 29 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-300000- /O.UPG.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ /O.NEW.KBOX.GL.W.0030.121230T1500Z-121231T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1054 AM EST SAT DEC 29 2012 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ233-234-251-300000- /O.NEW.KBOX.GL.W.0030.121230T0000Z-121231T0000Z/ VINEYARD SOUND-BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1054 AM EST SAT DEC 29 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-254-255-300000- /O.UPG.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ /O.NEW.KBOX.SR.W.0008.121230T0000Z-121230T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1054 AM EST SAT DEC 29 2012 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 50 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ230-236-300000- /O.NEW.KBOX.SC.Y.0107.121230T0000Z-121231T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1054 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Dec 28, 12:43 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 28, 12:43 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EST FRI DEC 28 2012
.SYNOPSIS...
DRY AND SEASONABLY COLD WEATHER PREVAILS TODAY BUT STRONG LOW
PRESSURE OVER NOVA SCOTIA WILL GENERATE BLUSTERY NORTHWEST WINDS.
LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST SAT AND THEN
TRACK SOUTH OF NEW ENGLAND SAT NIGHT...BRINGING A PERIOD OF
ACCUMULATING SNOW TO THE REGION. AS THE STORM EXITS SUNDAY...DRY
BUT BLUSTERY AND COLD WEATHER FOLLOWS. THE WEATHER PATTERN FOR
NEXT WEEK WILL LIKELY FEATURE TEMPERATURES AT OR BELOW NORMAL AND
MAINLY DRY WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM UPDATE...LATEST SATELLITE IMAGERY INDICATES STRATOCU
CONFINED TO EAST SLOPES OF THE BERKSHIRES AND MONADNOCKS.
OTHERWISE MOSTLY SUNNY SKIES PREVAIL.
NORTHWEST WIND GUSTS ASSOCIATED WITH GALE CENTER OVER NOVA SCOTIA
WILL GRADUALLY DIMINISH THIS AFTERNOON ACROSS SOUTHERN NEW
ENGLAND.
IN THE MEANTIME...HIGH PRES RIDGE BUILDS OUT OF THE APPALACHIANS.
THIS IS A RATHER WEAK RIDGE...BUT ENOUGH TO BRING DRY BUT COLD
CONDITIONS AS CORE OF COLD AIR WORKS IN ON THE NW FLOW ALOFT.
TEMPS WILL BE SEASONABLY COOL...EXPECT DAYTIME HIGHS ONLY IN THE
30S...THOUGH MAY REACH 40 ALONG THE S COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
THE RIDGE WILL SHIFT SE AS ANOTHER SHORT WAVE DIGS AS IT MOVES
ACROSS THE SOUTHERN TIER STATES. UPPER LEVEL WINDS WILL SHIFT TO
SW...SO WILL SEE MID AND HIGH CLOUDS STREAM NE INTO THE REGION
OVERNIGHT. STILL A GOOD CORE OF COLD AIR ACROSS THE REGION...SO
EXPECT OVERNIGHT LOWS TO DROP TO THE TEENS AND LOWER 20S FOR MOST
AREAS WITH LIGHT/VRBL WINDS...RANGING TO THE LOWER 30S ACROSS
OUTER CAPE COD AND THE ISLANDS.
SATURDAY...
ANOTHER AREA OF PRECIP WILL MOVE ACROSS THE REGION AS FAST MOVING
BUT POTENT LOW PRES MOVES OFF THE MID ATLC COAST...WELL S OF NEW
ENGLAND. MOST MEMBERS OF THE SHORT RANGE MODEL SUITE KEEPS THIS
LOW S OF THE 47N/70W BENCHMARK...SO HEART OF PRECIP SHOULD REMAIN
S. HOWEVER...WILL BE COLD ENOUGH TO SEE MAINLY LIGHT SNOW ACROSS
THE REGION. HIGHEST QPF WILL REMAIN S. WITH INCREASING NE WINDS...
WILL LIKELY SEE SNOW MIX WITH OR CHANGE OVER TO RAIN ALONG THE
IMMEDIATE COAST.
EXPECT HEAVIEST PRECIP TO REACH THE REGION AROUND OR AFTER
21Z...THOUGH WILL BE STEADY BUT LIGHT.
EXPECT DAYTIME HIGHS FROM THE UPPER 20S ACROSS S NH/N CENTRAL MA
TO THE MID-UPPER 30S ALONG THE S COAST...MAYBE REACHING 40 ON THE
CAPE AND ISLANDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
*** ACCUMULATING SNOW LIKELY SATURDAY NIGHT ***
SAT NIGHT...
GOOD MODEL AGREEMENT AMONG THE 00Z UKMET/NAM/GFS/GEFS AND ECMWF ON
STREAMS PHASING/TROUGH MERGER OCCURRING EAST OF NEW ENGLAND. THUS
WHILE SURFACE CYCLOGENESIS WILL BE OCCURRING OFF THE MID ATLC COAST
AND THEN TRACKING NEAR OR JUST SOUTH OF THE 40N/70W BENCHMARK...
EXPLOSIVE CYCLOGENESIS AND ASSOCIATED HEAVY PRECIP WILL LIKELY TAKE
PLACE OFFSHORE EAST OF NEW ENGLAND.
THIS IS AN EASTWARD TREND FROM PREVIOUS THU/S 12Z MDL RUNS. IN
ADDITION THIS IS A RAPIDLY MOVING OPEN WAVE WHICH WILL LIMIT
DURATION OF ACCUMULATING SNOW. THUS PROBABILITY FOR A MAJOR
SNOWSTORM IS UNLIKELY WITH HIGHER PROBABILITIES FOR A LIGHT TO
MODERATE SNOW EVENT. NEVERTHELESS WILL HAVE TO WATCH CLOSELY HOW
THIS SYSTEM EVOLVES AS THERE ISN/T MUCH MARGIN FOR ERROR. IF STREAMS
PHASE/TROUGH MERGER OCCURS 6-12 HRS SOONER/FARTHER WEST THE RISK OF
HEAVY SNOW WILL INCREASE ESPECIALLY ACROSS EASTERN MA AND RI. STAY
TUNED!
AS FOR QPF...GOOD MODEL CLUSTERING ON QPF VALUES AROUND 0.25 INCH
ACROSS THE REGION. SO PRELIMINARY SNOWFALL PROJECTIONS OF 1-3 INCHES
SEEMS LIKE A GOOD FIRST CUT. MODELS ALSO AGREE ON SLIGHTLY HIGHER
QPF AMOUNTS AROUND 0.50 INCHES ACROSS SOUTHEAST MA AND POSSIBLY BACK
INTO RI. THUS A LOW PROBABILITY OF 4-6 INCHES OVER THIS AREA GIVEN
PROXIMITY TO THE STRONGER LIFT/DEEP LAYER MOISTURE/GOOD SNOW GROWTH
PROFILES AND POSSIBLY SOME OCEAN EFFECT ENHANCEMENT ON NE FLOW.
HOWEVER COMPLICATING THE FORECAST IS THERMAL PROFILES BECOME
MARGINAL TO SUPPORT SNOW OVER RI AND SOUTHEAST MA...ESPECIALLY CAPE
COD AND THE ISLANDS. THUS PRECIP MAY MIX WITH OR CHANGE TO RAIN FOR
A PERIOD OF TIME AND HOLD DOWN ACCUMULATIONS TO 1-3" ACROSS THIS
REGION. THE STEADIEST/HEAVIEST PRECIP APPEARS TO OCCUR FROM LATE
AFTN /21Z/ INTO THE EVENING /03Z/ BEFORE TAPERING OFF LATE SAT
NIGHT. STILL ABOUT 36 HRS AWAY SO LATER SHIFTS WILL HAVE TO FINE
TUNE THESE DETAILS.
SUNDAY...
WINDY AND COLD BEHIND DEPARTING GALE CENTER. HIGHS ONLY IN THE
U20S AND L30S. GUSTY NW WINDS WILL GENERATE WIND CHILLS IN THE
TEENS AND L20S!
NEW YEARS EVE AND DAY...
POLAR FRONT APPROACHES NEW ENGLAND. NOT TERRIBLY CHILLY AHEAD OF
THE FRONT WITH TEMPS FALLING INTO THE 20S NEW YEARS EVE WITH A
MODEST WEST WIND. OVERALL...SEASONABLY COLD BUT TOLERABLE. COULD
BE SUFFICIENT MOISTURE ALONG AND AHEAD OF THE FRONT TO YIELD SOME
SNOW SHOWERS OR FLURRIES MON NGT INTO EARLY TUE BEFORE POLAR FRONT
SWEEPS ACROSS THE AREA LATE TUE.
WED/THU...
DRY WITH TEMPS AT OR SLIGHTLY COLDER THAN NORMAL. NEXT
PIECE OF POLAR AIR MAY ARRIVE LATE IN THE WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
1230 PM UPDATE...
SHORT TERM OVERVIEW...HIGH CONFIDENCE TODAY AND TONIGHT THEN
LOWERING CONFIDENCE ON DETAILS SAT.
THIS AFTERNOON...MAINLY VFR CONDITIONS /MOSTLY SUNNY SKIES/ ACROSS
THE REGION WITH SCATTERED MVFR CIGS OVER EAST SLOPES OF THE
BERKSHIRES AND SOUTHERN NH AND VCNTY.
TONIGHT...EXPECT VFR CONDITIONS WITH LIGHT WINDS. MID-HIGH CLOUDS
INCREASE FROM W-E AROUND OR AFTER MIDNIGHT.
KBOS TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH TONIGHT. GUSTS UP
TO 20 KT THROUGH MID AFTERNOON.
KBDL TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH TONIGHT.
OUTLOOK...SAT NIGHT THROUGH TUESDAY...
FORECAST CONFIDENCE MODERATE FOR THIS PERIOD
SATURDAY NGT...
LOWERING CIGS/VSBYS AS ANOTHER STORM PASSES OFFSHORE. MVFR BUT
COULD LOWER TO IFR IN SNOW ESPECIALLY EASTERN MA AND RI.
SUN...
ANY LEFTOVER IFR/MVFR EARLY WILL TREND TO VFR. GUSTY NNW WINDS.
MON/TUE...VFR WITH PERIODS OF MVFR IN SCT SNOW SHOWERS POSSIBLE.
GUSTY NNW WINDS POSSIBLE TUE.
&&
.MARINE...
TODAY THROUGH SATURDAY...MODERATE TO HIGH CONFIDENCE.
SMALL CRAFT ADVISORIES CONTINUE FOR COASTAL WATERS THROUGH THIS
AFTERNOON. WILL SEE HIGH SEAS AS WELL AS NW WINDS GUSTING TO
25-30 KT THROUGH MID AFTERNOON. EXPECT WINDS TO DIMINISH FOR THIS
EVENING AND SEAS WILL SUBSIDE...SO WILL START TO SEE SMALL CRAFTS
END ON SEVERAL NEARSHORE BAYS...SOUNDS AND BOSTON HARBOR BY LATE
TODAY AS HIGH PRES RIDGE BUILDS IN. MIGHT TAKE A BIT LONGER ON
MORE OPEN WATERS...ESPECIALLY FOR THE SEAS TO SUBSIDE. DUE TO
LINGERING ROUGH SEAS WILL HANG ON TO SCA INTO TONIGHT FOR THE
OUTER WATERS.
FOR LATE TONIGHT AND SATURDAY...WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT CRITERIA...THOUGH WINDS WILL SHIFT TO NE AND START TO
PICK UP LATE SAT ACROSS THE SOUTHERN WATERS.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SAT NIGHT... LOW PRES DEVELOPS OFF THE MID ATLC STATES AND THEN
FORMS INTO A GALE CENTER AS IT TRACKS NEAR THE 40N 70W BENCHMARK.
SNOW AND RAIN WILL REDUCE VSBY.
SUN...GALE CENTER TRACKS INTO THE MARITIMES WITH NNW GALES POSSIBLE
OVER THE NEW ENGLAND WATERS. VSBY IMPROVES WITH PRECIP MOVING
OFFSHORE.
MON/TUE... DIMINISHING WIND MON AS RIDGE OF HIGH PRES MOVES OVER NEW
ENGLAND. POLAR FRONT SWEEPS ACROSS THE AREA TUE WITH INCREASING NNW
WINDS BEHIND THE FRONT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...EVT/NMB
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT/NMB
MARINE...NOCERA/EVT/NMBHazardous weather outlook, Dec 28, 4:25 AM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EST FRI DEC 28 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-290930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 425 AM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOW LIKELY SATURDAY AFTERNOON AND NIGHT. PRELIMINARY SNOWFALL PROJECTIONS ARE FOR A WIDESPREAD 1 TO 3 INCHES ACROSS SOUTHERN NEW ENGLAND. IF IT REMAINS COLD ENOUGH FOR ALL SNOW ACROSS SOUTHEAST MASSACHUSETTS AND RHODE ISLAND...THERE IS A LOW RISK /20-40 PERCENT PROBABILITY/ OF 4 TO 6 INCHES ACROSS THIS REGION. HOWEVER SNOW WILL LIKELY MIX WITH RAIN IN THIS AREA LIMITING SNOW ACCUMULATIONS TO 1 TO 3 INCHES. ANOTHER LIMITING FACTOR FOR SNOW ACCUMULATIONS IS THAT THIS WILL BE A FAST MOVING SYSTEM WITH SNOW TAPERING OFF LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-290930- BLOCK ISLAND RI- 425 AM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOW LIKELY SATURDAY AFTERNOON AND NIGHT. PRELIMINARY SNOWFALL PROJECTIONS ARE FOR A WIDESPREAD 1 TO 3 INCHES ACROSS SOUTHERN NEW ENGLAND. IF IT REMAINS COLD ENOUGH FOR ALL SNOW ACROSS SOUTHEAST MASSACHUSETTS AND RHODE ISLAND...THERE IS A LOW RISK /20-40 PERCENT PROBABILITY/ OF 4 TO 6 INCHES ACROSS THIS REGION. HOWEVER SNOW WILL LIKELY MIX WITH RAIN IN THIS AREA LIMITING SNOW ACCUMULATIONS TO 1 TO 3 INCHES. ANOTHER LIMITING FACTOR FOR SNOW ACCUMULATIONS IS THAT THIS WILL BE A FAST MOVING SYSTEM WITH SNOW TAPERING OFF LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-290930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 AM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST GALES AND DANGEROUS SEAS SUNDAY ACROSS THE OCEAN WATERS OF MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:43 PM EST | Winter Storm Watch | BOX | Bristol, Norfolk, Plymouth, Worcester | 12 hr |
| Dec 28, 4:43 PM EST | Winter Weather Advisory | BOX | Barnstable, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.